Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 10, 2001, 5:46 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 5:46 PM EDT (21:46 UTC)
- Expired
- Jul 10, 2001, 6:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 102146 SVRALY CTC005-102245- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 546 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 645 PM EDT * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEW MILFORD...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODBURY CENTER AT 600 PM EDT OAKVILLE AT 610 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4164 7347 4147 7352 4135 7295 4157 7289
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT TUE JUL 10 2001
WORKZONES AVAILABLE.
.DISC...ONCE AGAIN IN SVR MODE...MORE WIDESPREAD THAN
YESTERDAY...AND PROBABLY JUST GETTING GOING. HAVE TWO WATCH
BOXES...ONE FOR THE NORTHERN ZONES...AND ONE JUST ISSUED FOR MOST OF
THE CWA. SCATTERED STORMS GETTING GOING EAST OF LAKE GEORGE...MOHAWK
VALLEY AND THE CD. COLD FRONT STILL TO OUR WEST...WITH AN OUTFLOW
BOUNDARY JUST PASSING THROUGH KALB. ANTICIPATE AN EARLIER...RATHER
THAN LATER SHOW...AS THE COLD FRONT IS FORECAST TO TRANSLATE QUICKLY
TO THE SOUTHEAST OF US THIS EVENING. LF QUAD OF H2.5 JETLET
APPROACHING REGION...ALONG WITH THE COLD FRONT TO PRODUCE GOOD
DIVERGENCE AND GOOD UVM. CAPES ARE RANGING BETWEEN 1000-1500 J/KG.
ONCE THE COLD FRONT BLOWS THROUGH...OUR WEATHER WILL SLOWLY SETTLE
DOWN. HOWEVER...SHORT WAVE RACING SEWD THROUGH THE LONDON PLAIN OF
ONTARIO MAY REFIRE SOME SHOWERS LATER THIS EVENING...SO WILL AT
LEAST INCLUDE A SMALL POP FOR THE NIGHTIME HOURS FOR ALL ZONES.
ATMOS SHOULD BE STABLE ENOUGH FOR JUST SHOWERS. (GO BELOW THE LKLY
THRESHOLD OF THE MAV).
THEN...YET ANOTHER UNSEASONABLY COOL JULY AIR MASS WILL SINK
SOUTHWARD FROM THE NORTHERN PLAINS OF CANADA...GETTING AIDED BY THE
CHILLY WATERS OF HUDSON/S BAY. WILL COME IN TWO PIECE MEAL SHOTS.
THE FIRST WILL BE USHERED IN TONIGHT. THE SECOND...WILL COME WITH
ANOTHER COLD FRONT...FORECAST TO MOVE THROUGH THE CWA LATE TOMORROW.
MODEL SOUNDINGS INDICATE ENOUGH CAPE (500-1000 J/KG) TO WARRANT A
CHANCE OF THUNDER...ALBEIT SMALL BY WED AFTERNOON. WITH WET BULB
READINGS IN THE 6 KFT...THESE COULD CONTAIN SMALL HAIL...BUT WILL
NOT MENTION NOW.
THE CORE OF THE COOL AIR MOVES IN FOR THU. COLD POOL AT H5 STAYS
JUST TO OUR N...BUT LOW LEVEL LAPSE RATES PLENTY STEEP ENOUGH FOR
LOTS OF INSTABILITY CLOUDS AS WELL AS SCATTERED SHOWERS. WILL
HOWEVER...CONFINE SHOWERS TO MOUNTAIN AREAS FOR NOW...ON THUR. H8
TEMPS 4-6C...ABOUT AS COOL AS IT GETS FOR MID JULY.
.EXTENDED...SLOW MODERATION EXPECTED. EASTERN TROUGH DROPS
SOUTH...HEIGHTS RISE A LITTLE OVER OUR PARTS. LARGE SURFACE HIGH
BUILDS FROM CANADA...TO HOPEFULLY BRING A DRY AND PLEASANT WEEKEND
WITH TEMPERATURES RETURNING TO MORE NORMAL LEVELS.
.ALY...SEVERE THUNDERSTORM WATCH TIL 700 PM EDT NYZ033-042-033
SEVERE THUNDERSTORM WATCH TIL 800 PM EDT NYZ041-047>054-
058>061-NYZ063>066
SEVERE THUNDERSTORM WATCH TIL 800 PM EDT VTZ013-014
SEVERE THUNDERSTORM WATCH TIL 800 PM EDT MAZ001
SEVERE THUNDERSTORM WATCH TIL 800 PM EDT CTZ001
HWJIVIn the hours before
Local storm report, Jul 10, 3:13 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 PM EAST GREENBUSH NY .88 INCH HAIL
07/10/01 RENSSELAER NICKEL SIZE HAIL
0257 PM EAST GREENBUSH NY WIND DAMAGE
07/10/01 RENSSELAER TREES AND WIRES DOWN
NNNN
KOLECILocal storm report, Jul 10, 3:36 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 PM EAST GREENBUSH NY .88 INCH HAIL
07/10/01 RENSSELAER NICKEL SIZE HAIL
0257 PM EAST GREENBUSH NY WIND DAMAGE
07/10/01 RENSSELAER TREES AND WIRES DOWN
0335 PM PITTSFIELD MA .75 INCH HAIL
07/10/01 BERKSHIRE PENNY SIZE HAIL
NNNN
KOLECILocal storm report, Jul 10, 3:46 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
346 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 PM EAST GREENBUSH NY .88 INCH HAIL
07/10/01 RENSSELAER NICKEL SIZE HAIL
0257 PM EAST GREENBUSH NY WIND DAMAGE
07/10/01 RENSSELAER TREES AND WIRES DOWN
0335 PM PITTSFIELD MA .75 INCH HAIL
07/10/01 BERKSHIRE PENNY SIZE HAIL
0335 PM PITTSFIELD MA WIND DAMAGE
07/10/01 BERKSHIRE p TREES AND POWER LINES DOWN
NNNN
KOLECILocal storm report, Jul 10, 4:12 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0243 PM HAMPTON NY WIND DAMAGE
07/10/01 WASHINGTON TREES AND WIRES DOWN
0257 PM EAST GREENBUSH NY WIND DAMAGE
07/10/01 RENSSELAER TREES AND WIRES DOWN
0257 PM EAST GREENBUSH NY .88 INCH HAIL
07/10/01 RENSSELAER NICKEL SIZE HAIL
0335 PM PITTSFIELD MA WIND DAMAGE
07/10/01 BERKSHIRE TREES AND POWER LINES DOWN
0335 PM PITTSFIELD MA .75 INCH HAIL
07/10/01 BERKSHIRE PENNY SIZE HAIL
0340 PM PITTSFIELD MA .75 INCH HAIL
07/10/01 BERKSHIRE DIME SIZE HAIL
NNNNLocal storm report, Jul 10, 4:56 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0243 PM HAMPTON NY WIND DAMAGE
07/10/01 WASHINGTON TREES AND WIRES DOWN
0257 PM EAST GREENBUSH NY WIND DAMAGE
07/10/01 RENSSELAER TREES AND WIRES DOWN
0257 PM EAST GREENBUSH NY .88 INCH HAIL
07/10/01 RENSSELAER NICKEL SIZE HAIL
0335 PM PITTSFIELD MA WIND DAMAGE
07/10/01 BERKSHIRE TREES AND POWER LINES DOWN
0335 PM PITTSFIELD MA .75 INCH HAIL
07/10/01 BERKSHIRE PENNY SIZE HAIL
0340 PM PITTSFIELD MA .75 INCH HAIL R
07/10/01 BERKSHIRE DIME SIZE HAIL
0415 PM GREENFIELD PARK NY WIND DAMAGE
07/10/01 ULSTER TREES DOWN
NNNNNearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.